Alert archive / New Mexico / Wind Advisories in 2012
Wind Advisory 17, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 24, 2012, 4:46 AM MDT for El Paso County, Hudspeth County, Texas; 6 counties in New Mexico. It took effect at May 24, 2012, 2:00 PM MDT. It was in force for 89 min.
The area
The counties it named.
The facts
- Issued
- May 24, 2012, 4:46 AM MDT (10:46 UTC)
- In effect from
- May 24, 2012, 2:00 PM MDT
- Expired
- May 24, 2012, 3:29 PM MDT
- In force
- 89 min
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4341 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580 WWUS74 KEPZ 241046 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 446 AM MDT THU MAY 24 2012 ...WINDY THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS... .A DEEP SURFACE LOW PRESSURE SYSTEM OVER NORTHEASTERN NEW MEXICO WILL COMBINE WITH A WEAK DISTURBANCE AND STRONG WINDS ALOFT TO PRODUCE WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EARLY THIS EVENING. WEST WINDS WILL HAVE SUSTAINED SPEEDS OF 30 MPH WITH GUSTS UP TO 50 MPH. BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS CREATING HAZARDOUS DRIVING CONDITIONS. THE HIGH WINDS WILL ALSO RESULT IN A CRITICAL FIRE WEATHER SITUATION. NMZ401>417-TXZ418>424-242215- /O.NEW.KEPZ.WI.Y.0017.120524T2000Z-120525T0200Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 446 AM MDT THU MAY 24 2012 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * EVENT: WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS INCREASING IN THE LATE MORNING AND AFTERNOON WITH PEAK WIND SPEEDS OCCURRING BETWEEN 3 PM AND 6 PM. * IMPACT: HAZARDOUS DRIVING CONDITIONS DUE TO CROSS WINDS AND FROM LOW VISIBILITIES IN AREAS OF BLOWING DUST. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN A MILE OVER ISOLATED AREAS...ESPECIALLY ALONG INTERSTATE 10 FROM EL PASO TO LAS CRUCES AND AROUND DEMING AND LORDSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
1 follow-up statement
168 WWUS74 KEPZ 242129 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 329 PM MDT THU MAY 24 2012 ...WINDS HAVE DIMINISHED SOME ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS... .THE MODERATE TO STRONG WEST FLOW ALOFT IS DIMINISHING AND TURNING SOUTHWEST. THIS WILL ALLOW THE WINDS AT THE SURFACE TO DIMINISH A BIT EARLIER THAN FORECAST. WINDS WILL REMAIN AROUND 20 TO 30 MPH THROUGH MID EVENING BEFORE DIMINISHING. NMZ401>417-TXZ418>424-242230- /O.CAN.KEPZ.WI.Y.0017.000000T0000Z-120525T0200Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 329 PM MDT THU MAY 24 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN WINDY AROUND 20 TO 30 MPH THROUGH MID EVENING AND THEN DIMINISH TO 10 TO 15 MPH AFTERWARD. $$ HEFNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 24, 4:00 AM MDT, 46 minutes earlier.
Area forecast discussion, May 24, 4:00 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
400 AM MDT THU MAY 24 2012
.SYNOPSIS...
WEST TO SOUTHWEST WINDS WILL BRING WARM DRY WEATHER TO SOUTHERN
NEW MEXICO AND WESTERN TEXAS TODAY THROUGH THE MEMORIAL DAY
WEEKEND. AN UPPER DISTURBANCE WILL ALSO CAUSE WINDY CONDITIONS
THIS AFTERNOON.
&&
.DISCUSSION...
LARGER SCALE LONG WAVE TROUGHING WILL CONTINUE OVER THE WESTERN
UNITED STATES THROUGH THE HOLIDAY WEEKEND WITH ASSOCIATED
DOWNSLOPE FLOW SUSTAINING LEE SURFACE TROUGH ALONG THE FRONT RANGE
OF NEW MEXICO. THIS WEATHER PATTERN WILL BE CONDUCIVE FOR A DEEP
LOWER TO MID TROPOSPHERIC WEST TO SOUTHWEST FLOW ACROSS SOUTHERN
NEW MEXICO AND WESTERN WITH CONTINUED WARM DRY WEATHER FORECASTED.
WEAK UPPER WAVE WILL COMBINE WITH DEEP 990 SURFACE LOW OVER
NORTHEASTERN MEXICO TODAY TO PRODUCE WINDY CONDITIONS THIS
AFTERNOON AS MIXING HEIGHTS WILL BE AROUND 550 MB. WESTERN TROUGH
WILL THEN DEVELOP A MORE NORTH TO SOUTH ORIENTATION FRIDAY AND
SATURDAY WITH FLOW ALOFT BECOMING MORE SOUTHWESTERLY. GRADIENTS
WILL ALSO WEAKEN A BIT AFTER TODAY BUT NEAR BREEZY CONDITIONS WILL
OCCUR MOST AREAS OVER THE HOLIDAY WEEKEND. MORE SOUTHERLY
COMPONENT TO TO FLOW WILL ALSO TRANSPORT MOISTURE NORTHWARD BUT
MODELS CONTINUE TO INDICATE DEEPER MOISTURE AND ASSOCIATED PRECIP
WILL REMAIN JUST EAST OF THE CWA.
FLOW ALOFT BECOMES MORE ZONAL AGAIN LATER PERIODS WITH SURFACE
TROUGH REMAINING OVER EASTERN NEW MEXICO. THIS SHOULD SUPPORT
WARM DRY AND OCCASIONALLY BREEZY TO WINDY WEATHER SCENARIO.
&&
.AVIATION...VALID 24/12Z-25/12Z.
A FEW AREAS OF CEILINGS AROUND 3000 FEET AGL THIS MORNING FROM
WILD FIRE SMOKE. OTHERWISE A SURFACE LOW OVER NORTHEAST NEW MEXICO
WILL COMBINE WITH A WEAK UPPER DISTURBANCE TO AGAIN PRODUCE WINDY
CONDITIONS THIS AFTERNOON AND EARLY TONIGHT WHEN SURFACE WINDS
GUST TO AROUND 45 MPH. THIS WILL RESULT IN VERY ISOLATED AREAS OF
IFR VISIBILITIES FROM BLOWING DUST. MODERATE OR GREATER TURBULENCE
BELOW 6000 FEET AGL THIS AFTERNOON AND EARLY THIS
EVENING...ESPECIALLY OVER MOUNTAINS AND ALONG EASTERN SLOPES.
&&
.FIRE WEATHER...
LARGE SCALE WEATHER PATTERN WILL BE CONDUCIVE FOR A PERSISTENT
WEST TO SOUTHWEST FLOW ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS
THROUGH EARLY NEXT WEEK. AS A RESULT THE WEATHER WILL REMAIN VERY
WARM AND DRY WITH AFTERNOON MINIMUM RELATIVE HUMIDITIES FROM 5 TO
15 PERCENT EACH DAY MEANING THE FIRE DANGER WILL BE VERY HIGH TO
EXTREME. A DEEP SURFACE LOW OVER NORTHEASTERN NEW MEXICO WILL
COMBINE WITH A WEAK UPPER DISTURBANCE TO BRING STRONG WINDS THIS
AFTERNOON WITH WEST WINDS GUSTING TO AROUND 45 MPH. THUS RED FLAG
CONDITIONS ARE FORECASTED THIS AFTERNOON. NEAR RED FLAG
CONDITIONS ARE ALSO EXPECTED ON FRIDAY AND SATURDAY AFTERNOONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 96 72 93 70 96 / 0 0 0 0 10
SIERRA BLANCA 93 66 91 64 93 / 0 0 0 0 10
LAS CRUCES 95 63 89 63 92 / 0 0 0 0 10
ALAMOGORDO 93 65 87 62 92 / 0 0 0 0 10
CLOUDCROFT 74 49 72 49 74 / 0 0 0 0 10
TRUTH OR CONSEQUENCES 93 63 85 61 88 / 0 0 0 0 0
SILVER CITY 84 61 78 59 81 / 0 0 0 0 0
DEMING 94 62 85 58 89 / 0 0 0 0 0
LORDSBURG 95 62 83 60 89 / 0 0 0 0 0
WEST EL PASO METRO 96 75 92 73 95 / 0 0 0 0 10
DELL CITY 96 55 93 55 92 / 0 0 0 0 10
FORT HANCOCK 99 67 93 66 98 / 0 0 0 0 10
LOMA LINDA 91 66 88 64 91 / 0 0 0 0 10
FABENS 96 67 93 66 97 / 0 0 0 0 10
SANTA TERESA 96 69 91 67 95 / 0 0 0 0 10
WHITE SANDS HQ 96 72 89 70 93 / 0 0 0 0 10
JORNADA RANGE 94 58 89 56 93 / 0 0 0 0 10
HATCH 94 61 84 58 89 / 0 0 0 0 0
COLUMBUS 96 64 87 62 91 / 0 0 0 0 0
OROGRANDE 97 70 90 68 94 / 0 0 0 0 10
MAYHILL 81 57 79 55 81 / 0 0 0 0 10
MESCALERO 79 51 79 50 80 / 0 0 0 0 10
TIMBERON 80 52 78 51 81 / 0 0 0 0 10
WINSTON 78 53 77 51 80 / 0 0 0 0 0
HILLSBORO 88 59 80 57 83 / 0 0 0 0 0
SPACEPORT 91 63 84 61 89 / 0 0 0 0 10
LAKE ROBERTS 87 51 85 49 86 / 0 0 0 0 0
HURLEY 86 56 80 53 85 / 0 0 0 0 0
CLIFF 88 52 87 48 90 / 0 0 0 0 0
MULE CREEK 88 47 79 44 83 / 0 0 0 0 0
FAYWOOD 90 56 79 53 84 / 0 0 0 0 0
ANIMAS 95 61 84 56 87 / 0 0 0 0 0
HACHITA 95 57 87 56 91 / 0 0 0 0 0
ANTELOPE WELLS 95 62 86 59 89 / 0 0 0 0 0
CLOVERDALE 89 61 80 57 83 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR NMZ110>113.
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR NMZ110-111.
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, May 23, 5:55 AM MDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 555 AM MDT WED MAY 23 2012 NMZ401>417-TXZ418>424-241245- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 555 AM MDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT ...WIND ADVISORY IN EFFECT FROM 1PM TO 8 PM TODAY... WINDY THIS AFTERNOON WITH WEST WINDS HAVING SUSTAINED SPEEDS AROUND 30 MPH AND GUSTS TO 50 MPH. BLOWING DUST WILL OCCUR ACROSS THE LOWER ELEVATIONS WITH VISIBILITIES UNDER A MILE OVER ISOLATED LOCATIONS...ESPECIALLY ALONG PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND AROUND DEMING AND LORDSBURG. THE COMBINATION OF STRONG WINDS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL ALSO CREATE AN EXTREMELY DANGEROUS FIRE SITUATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDY THURSDAY AFTERNOON WITH WEST WINDS GUSTING FROM 40 TO 50 MPH. BLOWING DUST AND LOW VISIBILITIES WILL AGAIN OVER PORTIONS OF THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE REQUIRED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:54 PM MDT | Fire Weather Watch | EPZ | Catron, Grant, Hidalgo, Luna, Sierra | 15 hr |
| May 24, 1:16 PM MDT | Fire Weather Watch | EPZ | Catron, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 18 hr |
| May 24, 1:16 PM MDT | Red Flag Warning | EPZ | Catron, Grant, Hidalgo, Luna, Sierra | 31 hr |
Nearby
Wind Advisories in New Mexico, 2012Wind Advisories in Texas, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.